Entocort indefinitely??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined May 2010
Total Posts : 57
   Posted 5/4/2010 8:02 PM (GMT -6)   
Hello all,
  Would it be wise to take Entocort indefinitely (6 mg/day)?  I really feel much better taking budesonide but I am a little worried about possible side effects. osteoporosis?? anyone here has any experience?

Veteran Member

Date Joined Feb 2010
Total Posts : 925
   Posted 5/5/2010 12:36 AM (GMT -6)   
I don't know about taking it indefinitely......My GI is already laying the groundwork about how I will taper off of it when I achieve remission.  I have noticed some bruising, especially the eyes, hip joint pain and muscle cramps since I started taking it.  Cant say for 100% sure the Ento is all the cause.  The eyes could just be a symptom or caused by the lialda I am to quit taking.

Diagnosed (FINALLY) UC Sept 09/Diagnosis amended 5-3-10 to Crohn's
Taking Lialda 2X/day
Entocort 3X/day
Bentyl as needed
1000 mg Vitamin C
Prilosec 1X/day
Change in meds is forthcoming............

Veteran Member

Date Joined Sep 2006
Total Posts : 845
   Posted 5/5/2010 2:16 AM (GMT -6)   
I had to take a high high dose of prednisone and then entocort for over a year and half when I failed on remicade and humira until cimzia came out. It was not something that I would recommend if you could get away from it. I ended up with severe osteoporosis and jaw damage from it. At the time I was only 28 years old and it was little weird being a guy telling my friends that I have to take old lady calcium medications to get back to normal. I ended up having to lose a molar and having some of my jawbone removed when I got an infection due to the weakend bone and prednisone. Entorcort is not as bad as prednisone with the side effects but it is still a prednisone and not a long term maintainance medication. Why would you doctor not put you on something else to keep you under control for the longhaul? Have you been diagnosed already so that they can put you on something like remicade or a lower level medication like pentasa or asacol?

Regular Member

Date Joined Apr 2010
Total Posts : 81
   Posted 5/5/2010 3:00 AM (GMT -6)   
I was on Entocort for three years with no problems, it just was not a miracle medicine for me, but I didn't face any side effects whatsoever.

Veteran Member

Date Joined Sep 2006
Total Posts : 845
   Posted 5/5/2010 3:43 AM (GMT -6)   
that is really good to hear since I may be failing remicade for the second time and have no other medications. I was mostly on prednisone when I had my problems and so most of the problems were probably due to that and not the entorcort that I switched to at the end before I switched to cimzia. I still though caution again long term steroid use if you have another option because of the bone damage. Make sure that you are have a bone density scan every year and are taking vitamin D supplements to help.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 2:17 AM (GMT -6)
There are a total of 2,709,983 posts in 298,854 threads.
View Active Threads

Who's Online
This forum has 153384 registered members. Please welcome our newest member, DeeeMaree.
188 Guest(s), 4 Registered Member(s) are currently online.  Details
AngelsmamaDorseysdaughter, Jessa33, Another Worried Wife, julymorning

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer